Aa
Aa
A
A
A
Close
Avatar universal

Tizanidine side effect or something else?

Happy Monday everyone, I hope everyone had a great weekend and holiday!

I was prescribed 2 mg Tizanidine about a month ago when the latest symptoms started and was doing fine and it really seems to help. My symptoms this time have been in my right leg for the most part but on Thursday I started having numbness tingling in my face, right side, that seems to be getting worse. It is running from my nose through the underside of my chin, in my mouth, to my ear and extending down to the top of my right shoulder only. I am not even sure that numbness tingling is even the right way to explain it as it almost feels buzzy (I am not hearing buzzing). It almost feels the same way when the lidocaine shots are wearing off after a dental procedure. It also feels hot and cold at the same time (weird).

I read that BirthControl can intensify side effects because it interferes with the release of the active ingredients and I am on my off week for my pill pack and am wondering (hoping) this is all it is. Does anyone have experience with this that can offer their experience and or opinion?

Thank you so much for taking the time to read :)
10 Responses
Sort by: Helpful Oldest Newest
739070 tn?1338603402
Trish,

Your facial numbness/buzzy feeling sounds similar to my trigeminal neuraglia, although it does not radiate to my shoulder. I do have brainstem lesions which my neuro says accounts for my trigeminal neuraglia.  Just a thought....

Hope things improve!!!

Best,
Ren
Helpful - 0
Avatar universal
Oh and you and Ess were right. The facial numbness stuff is a symptom not side effect. I'm glad I took the advise and asked him about it. I likely would have just justified it eventually with the tizanidine and stopped it even though it helps me so much. So BIG thank you to you both!

Trish

Ps Ess, I borrowed your saying in another post ;)
Helpful - 0
Avatar universal
Hi Kyle,

Thank you for asking. I guess it didn't go very well. I put it all in a new post titled "when life gives you lemons" but long story short:

Old lesion on my brainstem that is currently active. Doc says 2 events separated in space and time right now. He is doing a LP on the 6th and he believes that will give him his 3rd for definite MS. For now he Dx'd CIS. This kinda confused me as CIS is an isolated event rather that 2 definite events supported by MRI.  Either way he is starting DMD after the LP.

For now I have been started on b12, folate and vitamin d as well as a 5 day course of iv steroids. I am determined to deal with this positively but I must admit I have had a fee freak out moments. I felt pretty good most of the day yesterday and had energy the first time in awhile but then I hit a brick wall last night. Today I am definitely not feeling well, low energy, nausious, shaky, etc and feel generally blah. I'm having a hard time today with this and I feel really bad for not answering everyone yesterday like I promised.

Anyway, I'm sorry for venting on you and I really appreciate you taking the time to check on me :)

Trish

Helpful - 0
1831849 tn?1383228392
How did things go?
Helpful - 0
984138 tn?1359813073
i was giving it for sleep, until i googled the true meaning of it. Just like nuerontin  my opinion do not tough it its not approved for anything but epilipsy and messed me up for a yr of pyschoness and emotionally mess ups. but tizandine i am on and it for fd approved for MS TWITCHING and that is it. it helped my twitched a great deal im also on the same does... took a few weekd to adjust and get over sie efftects but helped alot. but thats what its for stricly twitching. hope u feel better and figure it out soon! God bless
Helpful - 0
Avatar universal
Thank you Kyle :) the lesion (4mm) is on my brain stem but thats about as clear as they get on location. This is probably the least clear MRI report I have ever read, It doesn't even say what mags they used...? Im hoping Dr. Mechanic, that my nickname for him, will actually want to view the images himself.  

Anyway, I go in at 2:30 (michigan time) and will let you all know what they say.
Thanks so much again for kind words. Its funny cause just type talking to you guys makes me feel better and not alone.  :-)

Trish
Helpful - 0
1831849 tn?1383228392
Hi BB - Sorry to hear your having a tough time.

As ess referred to, it's important to distinguish between symptoms and side effects. The facial numbness you describe sounds like a symptom rather than a side effect of the Tizanidine.

That they found a lesion is the good news and the bad news. It's bad that they found it, but it's good if it gets you to a diagnosis more quickly.

Let us know how things go today. Hopefully the neuro won't laugh at you this time :-)

Kyle
Helpful - 0
667078 tn?1316000935
I have never had those side effects but I would ask the doctor to be sure. People react differently to medications.

Alex
Helpful - 0
Avatar universal
Thanks Ess! I hope you don't mind if I borrow your lost my last clue phrase? I love it! :)

New neuro seems pretty good so far, I described half of my tongue falling asleep (with the headache that started this all) to him and followed it with "seriously doc, has your tongue ever fallen asleep? Weird... very weird" and he actually laughed with me. I was in stupid humor self defense mode, lol.  

I just got a call from my GP,  he said they found a lesion in my brain MRI and b-12 and vitamin D were very low. He is calling in scripts for the vitamin deficiencies now and faxing reports over... Im scared... :,-( I see my nuero tomorrow so trying not to get too worked up.
Helpful - 0
Avatar universal
Hi. I don't take this drug, so I really can't comment on it directly. However, here is an old thread that has a link that might be good. I got it by using the spyglass symbol at the top.

http://www.medhelp.org/posts/Multiple-Sclerosis/Tizanidine--Zanaflex/show/1706333

But I think your symptom sounds like a paresthesia. MS can give you lots of weird feelings. The Health Pages (link at bottom) have good info on this.

Just by the way, my new neuro looks at me like I've lost my last clue when I describe symptoms in my mouth. Hope your neuro is better.

ess



Helpful - 0
Have an Answer?

You are reading content posted in the Multiple Sclerosis Community

Top Neurology Answerers
987762 tn?1331027953
Australia
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease